Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014, Article ID 391606, 6 pages
http://dx.doi.org/10.1155/2014/391606
Research Article

Approximate Analytic Solutions for the Two-Phase Stefan Problem Using the Adomian Decomposition Method

1College of Mathematics, Taiyuan University of Technology, Taiyuan, Shanxi 030024, China
2College of Computer Science and Technology, Taiyuan University of Technology, Taiyuan, Shanxi 030024, China
3Department of Mathematics, Xin Zhou Teachers University, Xinzhou, Shanxi 034000, China

Received 22 January 2014; Accepted 3 June 2014; Published 18 June 2014

Academic Editor: Abdel-Maksoud A. Soliman

Copyright © 2014 Xiao-Ying Qin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Crank, Free and Moving Boundary Problems, Clarendon Press, Oxford, UK, 1984. View at MathSciNet
  2. A. M. Meirmanov, The Stefan Problem, Walter de Gruyter, Berlin, Germany, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  3. O. Levenspiel, Chemical Reaction Engineering, John Wiley & Sons, New York, NY, USA, 3rd edition, 1999.
  4. V. Srinivasan and J. Newman, “Discharge model for the lithium iron-phosphate electrode,” Journal of the Electrochemical Society, vol. 151, no. 10, pp. A1517–A1529, 2004. View at Publisher · View at Google Scholar · View at Scopus
  5. L. N. Tao, “A method for solving moving boundary problems,” SIAM Journal on Applied Mathematics, vol. 46, no. 2, pp. 254–264, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. G. F. Carey and P. Murray, “Perturbation analysis of the shrinking core,” Chemical Engineering Science, vol. 44, no. 4, pp. 979–983, 1989. View at Google Scholar · View at Scopus
  7. S. Chen, B. Merriman, S. Osher, and P. Smereka, “A simple level set method for solving Stefan problems,” Journal of Computational Physics, vol. 135, no. 1, pp. 8–29, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. D. Słota, “Direct and inverse one-phase Stefan problem solved by the variational iteration method,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1139–1146, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. F. Gibou and R. Fedkiw, “A fourth order accurate discretization for the Laplace and heat equations on arbitrary domains, with applications to the Stefan problem,” Journal of Computational Physics, vol. 202, no. 2, pp. 577–601, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. R. H. Nochetto, M. Paolini, and C. Verdi, “An adaptive finite element method for two-phase Stefan problems in two space dimensions. I: stability and error estimates,” Mathematics of Computation, vol. 57, no. 195, pp. 73–108, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. R. Robalo, C. A. Sereno, M. C. Coimbra, and A. E. Rodrigues, “The numerical solution for moving boundary problem using the moving finite element method,” in Proceedings of the European Symposium on Computer Aided Process Engineering, Elsevier Science, 2005.
  12. G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, vol. 60 of Fundamental Theories of Physics, Kluwer Academic Publishers, Dodrecht, The Netherlands, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  13. G. Adomian, “Solution of coupled nonlinear partial differential equations by decomposition,” Computers & Mathematics with Applications, vol. 31, no. 6, pp. 117–120, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. L. Bougoffa, “Adomian method for a class of hyperbolic equations with an integral condition,” Applied Mathematics and Computation, vol. 177, no. 2, pp. 545–552, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. J.-S. Duan and R. Rach, “A new modification of the Adomian decomposition method for solving boundary value problems for higher order nonlinear differential equations,” Applied Mathematics and Computation, vol. 218, no. 8, pp. 4090–4118, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. J.-S. Duan and R. Rach, “New higher-order numerical one-step methods based on the Adomian and the modified decomposition methods,” Applied Mathematics and Computation, vol. 218, no. 6, pp. 2810–2828, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. S. M. El-Sayed, “The modified decomposition method for solving nonlinear algebraic equations,” Applied Mathematics and Computation, vol. 132, no. 2-3, pp. 589–597, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. R. Grzymkowski, M. Pleszczyński, and D. Słota, “The two-phase Stefan problem solved by the Adomian decomposition method,” in Proceedings of the 15th IASTED International Conference on Applied Simulation and Modelling, pp. 511–516, Rhodes, Greece, June 2006. View at Scopus
  19. R. Grzymkowski and D. Słota, “Stefan problem solved by Adomian decomposition method,” International Journal of Computer Mathematics, vol. 82, no. 7, pp. 851–856, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. X. Y. Qin and Y. P. Sun, “Approximate analytic solutions for a two-dimensional mathematical model of a packed-bed electrode using the Adomian decomposition method,” Applied Mathematics and Computation, vol. 215, no. 1, pp. 270–275, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  21. X. Y. Qin and Y. P. Sun, “Approximate analytical solutions for a mathematical model of a tubular packed-bed catalytic reactor using an Adomian decomposition method,” Applied Mathematics and Computation, vol. 218, no. 5, pp. 1990–1996, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. X. Y. Qin and Y. P. Sun, “Approximate analytical solutions for a shrinking core model for the discharge of a lithium iron-phosphate electrode by the Adomian decomposition method,” Applied Mathematics and Computation, vol. 230, pp. 267–275, 2014. View at Publisher · View at Google Scholar
  23. A.-M. Wazwaz, Partial Differential Equations and Solitary Waves Theory, Nonlinear Physical Science, Springer, Berlin, Germany, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  24. S. Das and Rajeev, “An approximate analytical solution of one-dimensional phase change problems in a finite domain,” Applied Mathematics and Computation, vol. 217, no. 13, pp. 6040–6046, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet